U.S. doctors online nowAsk doctors free
Ireland
A 32-year-old male asked:

Is it possible that any kind of eye drops produce eye floaters? i am afraid to use antibacterial eyedrops for this reason!

1 doctor answer1 doctor weighed in
Dr. Eric Chevlen
Internal Medicine - Oncology 48 years experience
No.: Eye drops do not cause floaters. Floaters are usually due to precipitation of protein in the vitreous humor (the jelly that fills the eye ball). Eye drops stay on the surface of the eye. A person who has sudden onset of a huge number of floaters should consult an eye doctor, since that may be due to hemorrhage in the eye.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.